Share progress and blood results

I post on here quite often. I'll keep this as short as I can.

I take 175mcg of Levothyroxine. My blood tests were as follows last month

Serum t4 20.3 (Top of the range was 23 If I remember correctly)

Tsh 0.22

Serum free triiodothyronine 4.1 (top of range was 6 I think)

After trying T3 only and failing completely my GP spoke to endo who agreed 10mcg of T3 twice daily and cut T4 to 100mcg.

I took my first dose of T3 yesterday and a second dose this morning. Only 5mcg and I feel crap! I have a headache and my legs are feeling weak. I did not have these symptom on T4 only. I only took 150mcg of T4 last night in hopes to take another 5mcg this afternoon but now Im not so sure.

Im just throwing this out there. Could I just need an increase in my T4 to maybe 200mcg and scrap the T3?

My reason for asking for T3 in the first place was because I do get fatigued all the time, my skin is dry, my nails are crap, my hair falls out (not as much as it used to though, just a handful when I wash my hair etc)

My Vits are all well within range and I take a Vitamin B complex to help with a within range but slightly low folate reading.

7 Replies

oldestnewest
  • Hi, why were you put on t3. Did the dr think that you needed it or did you ask.? Maybe you do just need to up your t4 from 175 to 200 or these amounts alternate days if 200 is too much. Your t3 is quite low in the reference range so maybe you just need to eventually have more t3.

    When I started t3 with my 100 t4 it was at 10 t3 for a week and then 20 I just couldn't believe the difference in my brain fog and my eyes were wide awake (if that makes sense). I then stopped the t4 myself and upped my t3 and a couple of months later told my dr and he was alright with it. My hair isn't growing back yet either.

    Jo xx

  • I've been hypo for 20 years and never really felt 100%. I discussed a possible conversion issue with my gp who dismissed it. I paid for private tests and did lots of research. I went back to gp who agreed t3 was "a little low" and she ordered nhs tests which came back as above. She then wrote to an endo who agreed the above.

    I was reluctant to stay quickly so have taken it upon myself to intro slowly. My headache has gone today. I feel a little strange. I'm going to keep at it though.

    Thankyou for your reply.

  • I do think that if you have never felt great on levo you might want to cut down on the t4 and then very slowly up your t3. Hope that itmight help.

    Jo xx

  • Thanks jo, I have cut it by 25 and will increase the t3 and cut by another 25 next week. My aim id 100 t4 and 20 t3

  • Hi I couldn't get my t4 intake over 100mcg for palpitations but when I stopped the t4 and took 60 t3 Ifelt better. I believe that 20mcg t3 is equal in terms of t4 to be 80 or 100 so altho I was only taking 100 t4 I am now on t3 equal to roughly 300 ish.

    Be prepared for your next blood test. Your t4 will have dropped as will your tsh but its nothing to worry about.

    My tsh is 0.01

    t4 3.2

    t3 3.7

    I do feel that I need to raise my t3 but the dr hasn't said anything.

    Jo xx

  • Thanks hun. My tsh is really low anyway and my t4 is 20.

    Im hoping the "strange"feeling I have since starting t3 will ease when my body gets used to it. I feel lethargic and a bit spinny.

  • I'm in a similar position to tuf5ty.

    I've been on the same levothyroxine dose (175mcg) for the last few years and have just begun a combined therapy approach. I didn't increase the ratio of T3 gradually, which may be part of the problem?

    I'm taking 100mcg of T4 last thing at night and 25mcg of T3 first thing in the morning. Taking thyroxine at night is also a new approach for me (must remember to change one variable at a time...), but if anything, I seem to be sleeping more deeply.

    It's only been 4 days, so I appreciate it's very early days, but I wake up feeling foggy headed, weak, almost sore. I (or my muscles) generally feel weak throughout the day, I'm feeling more tired in the evenings and my appetite has become insatiable, which is a concern. Seriously. Suddenly I cannot seem to stop eating!

    Having been on T4-only for nearly a decade, I feel I need to give my body time to adjust. I guess I was hoping I'd be one of the lucky few to feel the immediate benefits.

You may also like...